Advertisement

Acta Mathematica Sinica

, Volume 20, Issue 3, pp 423–432 | Cite as

Existence of Positive Periodic Solution of Periodic Time-Dependent Predator-Prey System with Impulsive Effects

  • Jing Hui
  • Lan Sun Chen
Original Articles

Abstract

The general system of differential equations describing predator-prey dynamics with impulsive effects is modified by the assumption that the coefficients are periodic functions of time. By use of standard techniques of bifurcation theory, it is known that this system has a positive periodic solution provided the time average of the predator’s net uninhibited death rate is in a suitable range. The bifurcation is from the periodic solution of the time-dependent logistic equation for the prey (which results in the absence of predator).

Keywords

Existence Stability Periodic solution Impulsive effects 

MR (2000) Subject Classification

92B05 34C23 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Amine, Z., Ortega, R.: A periodic prey-predator system. J. Math. Anal. Appl., 185, 477–489 (1994)CrossRefMathSciNetGoogle Scholar
  2. 2.
    López-Gómez, J., Ortega, R., Tineo, A.: The periodic predator-prey Lotka–Volterra model. Advances in Differential Equations, 1(3), 403–423 (1996)MathSciNetGoogle Scholar
  3. 3.
    Rabinowitz, P. H.: Some global results for nonlinear eigenvalue problems. J. Functional Analysis, 7, 487–513 (1971)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Crandall, M. G., Rabinowitz, P. H.: Bifurcation from simple eigenvalues. J. Funct. Anal., 8, 321–340 (1971)CrossRefMathSciNetGoogle Scholar
  5. 5.
    Crandall, M. G., Rabinowitz, P. H.: Bifurcation, perturbation of simple eigenvalues, and linearized stability. Arch. Rat. Mech. Anal., 52, 161–180 (1973)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Bainov, D., Simeonov, P.: Impulsive differential equations: Periodic solution and applications. Longman, England, (1993)Google Scholar
  7. 7.
    Shulgin, B., Stone, L. et al.: Pulse vaccination strategy in the SIR epidemic model. Bull. Math. Biol., 60, 1–26 (1998)CrossRefGoogle Scholar
  8. 8.
    Lakmeche, A., Arino, O.: Bifurcation of nontrivial periodic solution of impulsive differential equations arising chemotherapeutic treatment. Dynamics of Continuous, Discrete and Impulsive System, 7, 265–287 (2000)MathSciNetGoogle Scholar
  9. 9.
    Liu, X.: Impulsive stabilization and applications to population growth models. J. Math., 25(1), 381–395 (1995)Google Scholar
  10. 10.
    Liu, X., Zhang, S.: A cell population model described by impulsive PDEs-existence and numerical approximation. Comput. Math. Appl., 36(8), 1–11 (1998)CrossRefGoogle Scholar
  11. 11.
    Liu, X., Rohof, K.: Impulsive control of a Lotka–Volterra system. IMA Journal of Mathematical Control & Information, 15, 269–284 (1998)CrossRefGoogle Scholar
  12. 12.
    Funasaki, E., Kot, M.: Invasion and chaos in a periodically pulsed Mass-Action Chemostat. Theoretical Population Biology, 44, 203–224 (1993)CrossRefGoogle Scholar
  13. 13.
    Halanay, A.: Differential equations: stability, oscillations, time lags, Academic Press, New York, 1996Google Scholar
  14. 14.
    Krasnosel'Skii, M. A.: Topological methods in the theory of nonlinear integral equations, Macmillan, New York, 1964Google Scholar
  15. 15.
    Vainberg, M. V., Trenogrn, V. A.: The methods of Lyapunov and Schmidt in the theorey of nonlinear equations and their further development. Russian Math. Surveys, 17(2), 1–60 (1962)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Department of Information & Computation SciencesGuangxi Institute of TechnologyLiuzhouP. R. China
  2. 2.Institute of MathematicsAcademy of Mathematics and Systems Science, Academia SinicaBeijingP. R. China
  3. 3.Institute of MathematicsAcademy of Mathematics and Systems Science, Academia SinicaBeijingP. R. China

Personalised recommendations